Thunderstorm Wind, Sheridan
- When
- June 15, 12:50 AM MST
- Where
- Sheridan County, 1.03 mi E of Bingham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.020, -102.060
Extensive tree limbs damaged and down.
An isolated thunderstorm produced strong winds for downed trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated thunderstorm produced strong winds for downed trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 14, 9:32 PM MST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1132 PM CDT FRI JUN 14 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 347 PM CDT FRI JUN 14 2013 COLD FRONT HAS SETTLED JUST TO THE SOUTHEAST OF THE FORECAST AREA...AND WILL BE THE FOCUS FOR TSTM DEVELOPMENT EARLY THIS EVENING. LATER THIS EVENING A SHORTWAVE DISTURBANCE WILL MOVE NORTHEAST INTO SOUTHWEST NEBRASKA...WITH A STRENGTHENING SOUTHERLY LLJ RESPONDING ACROSS WESTERN KS. THE NOSE OF THIS JET WILL EVENTUALLY PUSH INTO SOUTHWEST NEBRASKA AFTER MIDNIGHT...AND INTERACT WITH THE STATIONARY SURFACE FRONT ANCHORED ACROSS FAR SOUTHWEST NEBRASKA. QUITE MOIST CONDITIONS...ADEQUATE INSTABILITY AND SHEAR WARRANT INCREASING POPS LATE THIS EVENING ACROSS THE SOUTHERN HALF OF WESTERN AND NORTH CENTRAL NEBRASKA. STORM MOTION WOULD SUGGEST THE POSSIBILITY OF TRAINING STORMS AND HEAVY RAIN JUST NORTH OF THE FRONT...AND WILL PASS THIS CONCERN ONTO THE EVENING SHIFT. FRONT WILL REMAIN DRAPED ACROSS FAR SOUTHERN NEBRASKA OR NORTHERN KS SATURDAY. EARLY MORNING SHOWERS AND TSTMS ARE POSSIBLE AS THE AFOREMENTIONED SHORTWAVE MOVES NORTHEAST ACROSS THE AREA. POPS DURING THE AFTERNOON ARE IN QUESTION BEHIND THE DEPARTING SHORTWAVE. THE MOST LIKELY SCENARIO WILL BE FOR STORMS TO DEVELOP IN UPSLOPE ENVIRONMENT ACROSS SOUTHERN NEBRASKA PANHANDLE AND ADJACENT NORTHEAST COLORADO...AND THEN MOVE EAST SATURDAY EVENING INTO WESTERN/SOUTHWEST NEBRASKA. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 347 PM CDT FRI JUN 14 2013 SATURDAY EVENING THE FRONT WILL REMAIN STALLED ACROSS THE NEBRASKA AND KANSAS BORDER. IN UPSLOPE FLOW...STORM INITIATION FAVORED ACROSS NORTHEAST COLORADO AND SOUTHERN NEBRASKA PANHANDLE...LOW CHANCE POPS MAINTAINED ACROSS THE SOUTHEAST PANHANDLE INTO SOUTHWEST NEBRASKA. EXPECTED TO BE DRY ACROSS NORTHERN NEBRASKA. OVERNIGHT TEMPS LOWERED SLIGHTLY TO THE MID/UPPER 50S MOST AREAS. ON SUNDAY...A NORTHERN STREAM DISTURBANCE WILL MOVE THROUGH WESTERN NEBRASKA SUNDAY/SUNDAY EVENING. 40 PERCENT POPS STILL LOOK ON TRACK WITH GOOD MODEL AGREEMENT. WILL BE A GOOD OPPORTUNITY THROUGH SUNDAY EVENING FOR MEASURABLE RAINFALL IN EXCESS OF A QUARTER INCH IN SOME AREAS. HIGHS FROM THE LOWER 80S NCTRL TO 85 TO 88 SOUTHWEST NEAR A MET AND MAV GUIDANCE BLEND. MONDAY WILL BE COOLER AS SURFACE HIGHS BUILDS IN AND AND EASTERLY UPSLOPE WIND. MAINLY A SLIGHT CHANCE FOR LATE AFTERNOON/OVERNIGHT SHOWERS/TSTMS EASTERN PANHANDLE INTO THE SOUTHWEST. THE NAM MODEL QPFS LOOKS SUSPECT AND OVERDONE MONDAY AND WAS NOT CONSIDERED IN FAVOR OF THE 12Z GFS AND 00Z/12Z ECMWF SOLUTIONS. FOR TUESDAY THROUGH FRIDAY...THE UPPER RIDGE ACROSS THE CENTRAL ROCKIES WILL MOVE EAST AND FLATTEN OUT AS A CLOSED LOW OFF THE PACIFIC NW MOVES INLAND INTO WESTERN MONTANA AND IDAHO BY FRIDAY. WITH A FLATTENED RIDGE...PATTERN WILL RETURN TO HIGH PLAINS AFTERNOON CONVECTION MOVING INTO WESTERN NEBRASKA MAINLY DURING THE OVERNIGHT HOURS. TEMPS FROM THE LOW 80S TUESDAY...THEN WARMING AS THE RIDGE EXPANDS EASTWARD FOR THURSDAY AND FRIDAY WITH HIGHS 85 TO 90. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1131 PM CDT FRI JUN 14 2013 FOR THE KLBF TERMINAL...ABUNDANT CLOUDINESS WILL PERSIST OVER THE NEXT 24 HOURS. INTO THE OVERNIGHT...THERE IS THE THREAT FOR THUNDERSTORMS ACROSS SOUTHWESTERN AND WESTERN NEBRASKA. CIGS MAY DROP DOWN TO 4000 FT AGL WITH ANY THUNDERSTORMS IN THE VICINITY OF THE KLBF TERMINAL. THE THREAT FOR THUNDERSTORMS WILL END AFTER 10Z OVERNIGHT...WITH BROKEN CIGS AON 5000 FT AGL EXPECTED THROUGH LATE AFTERNOON SATURDAY. SKIES WILL SCATTER OUT SATURDAY EVENING WITH ONLY HIGH CLOUDINESS EXPECTED. FOR THE KVTN TERMINAL...MOSTLY CLEAR SKIES ARE EXPECTED OVERNIGHT...WITH SCATTERED TO BROKEN MID LEVEL CLOUDINESS POSSIBLE SATURDAY MORNING AND SATURDAY AFTERNOON. CIGS WILL RANGE FROM 6000 TO 10000 FT AGL SATURDAY AFTERNOON AND EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...ROBERG AVIATION...CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1142 PM CDT FRI JUN 14 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-160445- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1142 PM CDT FRI JUN 14 2013 /1042 PM MDT FRI JUN 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE STATIONARY FRONT WILL REMAIN ACROSS FAR SOUTHERN NEBRASKA SATURDAY AND SUNDAY...WITH CONTINUED CHANCES FOR THUNDERSTORMS. A FEW SEVERE STORMS ARE POSSIBLE ACROSS FAR SOUTHWEST NEBRASKA SATURDAY EVENING...WITH THE CHANCE FOR SEVERE STORMS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING ACROSS FAR SOUTHWEST NEBRASKA...AND ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 101 AM CDT SAT JUN 15 2013 NEZ004-150700- SHERIDAN NE- 1201 AM MDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 100 AM MDT... AT 1158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF HAY SPRINGS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAY SPRINGS... RUSHVILLE... CLINTON... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD... WALGREN LAKE STATE RECREATION AREA... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... METCALF STATE WILDLIFE MANAGEMENT AREA... MOUNT MARIA... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... WHITE CLAY... LONE BUTTE... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 101. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BUTTLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 154 AM CDT SAT JUN 15 2013 NEZ004-022-150745- GARDEN NE-SHERIDAN NE- 1254 AM MDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN AND GARDEN COUNTIES UNTIL 145 AM MDT... AT 1253 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRESCENT LAKE NWR...OR 28 MILES NORTH OF OSHKOSH...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BRITTON LAKE AROUND 115 AM MDT. JERRY LAKE AROUND 125 AM MDT. WILD HORSE FLATS AROUND 130 AM MDT. KINCAID LAKE AROUND 145 AM MDT. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 121 AND 129. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 210 AM CDT SAT JUN 15 2013 NEZ004-094-150800- SHERIDAN NE-WESTERN CHERRY NE- 110 AM MDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 200 AM MDT... AT 107 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF GORDON TO 23 MILES SOUTHEAST OF RUSHVILLE...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... HOOVER LAKE AND BILLYS LAKE AROUND 125 AM MDT. SHELL LAKE STATE WILDLIFE MANAGEMENT AREA AND ROCK HILL AROUND 130 AM MDT. BAYONNE AROUND 135 AM MDT. IRWIN...INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND MORGAN LAKE AROUND 140 AM MDT. INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...HIGHWAY 61 CROSSING THE SNAKE RIVER...MERRIMAN...HIGHWAY 61 CROSSING THE NIOBRARA RIVER AND INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD AROUND 200 AM MDT. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 93 AND 139. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 182 AND 231. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The North Platte radar (KLNX), 123 km away, was scanning. The volume nearest the first event began at 07:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Extensive tree limbs damaged and down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461499.